Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 15, 2008, 4:12 PM MST for Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 4:12 PM MST (23:12 UTC)
- Expired
- Jul 15, 2008, 6:41 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 63 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 152312 FFWTWC AZC023-160215- /O.NEW.KTWC.FF.W.0025.080715T2312Z-080716T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 412 PM MST TUE JUL 15 2008 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF NOGALES... * UNTIL 715 PM MST * AT 406 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL JUST SOUTH OF THE INTERNATIONAL BOARDER OF NOGALES. THIS HEAVY RAINFALL IS OCCURRING IN THE NOGALES WASH BASIN. RAINFALL AMOUNTS OF FROM 1.00 TO 3.00 INCHES WILL BE POSSIBLE OVER THE NEXT HOUR. THE BASIN HAS RECEIVED VERY HEAVY RAIN OVER THE PAST SEVERAL DAYS AND A QUICK AND SIGNIFICANT RISE CAN BE EXPECTED IN THE WASH...WHICH WILL LIKELY CAUSE FLOODING ALONG THE WASH IN NOGALES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3139 11080 3134 11081 3134 11101 3140 11100 $$ CS
2 follow-up statements
000 WGUS75 KTWC 160012 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 512 PM MST TUE JUL 15 2008 AZC023-160215- /O.CON.KTWC.FF.W.0025.000000T0000Z-080716T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 512 PM MST TUE JUL 15 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR SOUTH CENTRAL SANTA CRUZ COUNTY... AT 500 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FROM 1.00 TO 2.00 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST TWO HOURS JUST SOUTH OF THE INTERNATIONAL BOARDER OF NOGALES. THIS HEAVY RAINFALL HAS OCCURRED IN THE NOGALES WASH BASIN. THE BASIN HAS RECEIVED VERY HEAVY RAIN OVER THE PAST SEVERAL DAYS AND A QUICK AND SIGNIFICANT RISE CAN BE EXPECTED IN THE WASH...WHICH WILL LIKELY CAUSE FLOODING ALONG THE WASH IN NOGALES. AT 500 PM THE WASH WAS AT 1.3 FEET AND A FURTHER RISE CAN BE EXPECTED OVER THE NEXT TWO HOURS. LAT...LON 3139 11080 3134 11081 3134 11101 3140 11100 $$ CS
000 WGUS75 KTWC 160141 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 641 PM MST TUE JUL 15 2008 AZC023-160149- /O.CAN.KTWC.FF.W.0025.000000T0000Z-080716T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ- 641 PM MST TUE JUL 15 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SANTA CRUZ COUNTY... WATERS IN THE NOGALES WASH HAVE RECEDED AND FLOODING IS NO LONGER EXPECTED. FLOW UP TO 0.50 FEET WILL BE POSSIBLE OVER THE NEXT FEW HOURS...AS DRAINAGE FROM EARLIER HEAVY RAINFALL CONTINUES. LAT...LON 3139 11080 3134 11081 3134 11101 3140 11100 $$ CS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:15 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 15, 2:15 PM MST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST TUE JUL 15 2008 .SYNOPSIS...WE SHOULD SEE FEWER STORMS AROUND FOR THE SECOND HALF OF THE WEEK AS WE LOOSE SOME OF OUR MOISTURE AND TEMPORARILY COME UNDER A MORE STABLE ATMOSPHERE. && .DISCUSSION...12Z KTUS SOUNDING WAS STILL PLENTY WET AT 1.7 INCHES BUT THE TREND IS DOWN A BIT OVER THE LAST 48 HOURS...AND GOES SOUNDER ESTIMATES ARE HINTING AT MIXING SOME LOWER VALUES IN THIS AFTERNOON...PERHAPS BELOW 1.5 INCHES IN SOME AREAS. ALSO...THE DIFFLUENT PATTERN AT H3 AND H2 WE HAVE BEEN SEEING OVER THE SOUTHERN HALF OF THE STATE THE LAST SEVERAL DAYS IS WRAPPING NORTH AS A FAIRLY DECENTLY STACKED HIGH CENTER SHIFTS OVERHEAD FROM THE EAST. EVEN SO...IT LOOKS LIKE AN H7 THETA E RIDGE REMAINS ACTIVE ENOUGH THROUGH AT LEAST EASTERN AREAS FOR A FEW SHOWERS AND THUNDERSTORMS. OVERALL A DOWNTURN COMPARED TO RECENT HEAVY THUNDERSTORM COVERAGE DAYS...BUT WE SHOULD STILL MANAGE MOUNTAIN STORMS AND ISOLATED EASTERN VALLEY STORMS. GOOD CALL BY MID SHIFT ON DOWN TREND TODAY. SOME VARIANCE IN MID RANGE MODEL RESOLUTIONS...COULD BE OPEN FOR AN EASTERLY WAVE BY THIS WEEKEND ACROSS NORTHERN MEXICO AS PER EUROPEAN...AND HINTED AT TO LESSER EXTENT BY GFS WHICH IS NOW MORE DOMINATED BY A PACIFIC TROUGH. A MASSAGE OF THE FORECAST BACK TO NEAR CLIMO GOOD FOR NOW...BUT EARLY NEXT WEEK COULD END UP RELATIVELY HOT WITH MINIMAL SEASONAL CONVECTION. BOTTOM LINE IS MODELS HAVE DONE A POOR JOB...AND THERE ARE A LOT OF THINGS TO ARGUE FOR KEEPING A WETTER BIAS THAN MEDIUM RANGE MODELS ARE CURRENTLY SHOWING. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SE AZ CONTINUING INTO THIS EVENING. CLOUD DECKS WILL GENERALLY BE 7-9K FT AGL...WITH LOWER CEILINGS VICINITY TSRA/SRHA. VISIBILITIES AS LOW AS 2 MILES WITH THE STRONGEST STORMS OBSCURING MOUNTAINS. THE BULK OF CONVECTIVE ACTIVITY EXPECTED TO END AROUND 16/05Z WITH ONLY ISOLATED SHRA/TSRA LATE TONIGHT INTO WED MORNING. LIGHT DIURNALLY DRIVEN SURFACE WINDS OUTSIDE OF TSRA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:04 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Jul 14, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.